Siberian Mathematical Journal

, Volume 44, Issue 1, pp 160–164

On Generation of Sporadic Simple Groups by Three Involutions Two of Which Commute

  • V. D. Mazurov

DOI: 10.1023/A:1022028807652

Cite this article as:
Mazurov, V.D. Siberian Mathematical Journal (2003) 44: 160. doi:10.1023/A:1022028807652


We prove the following result: Let G be one of the 26 sporadic simple groups. The group G cannot be generated by three involutions two of which commute if and only if G is isomorphic to M11, M22, M23, or McL.

finite simple group sporadic group generator involution 

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • V. D. Mazurov
    • 1
  1. 1.Sovolev Institute of MathematicsNovosibirsk

Personalised recommendations